Facebook Pixel
EmpowHER Guest

Stopping a period by using an oral contraceptive

By Anonymous July 21, 2015 - 3:50am
Rate This

I am 42 & have not been on any means of contraception for the past 5 years. I will be travelling in a months time and opted to start using an oral contraceptive (microval) in order to stop/regulate my menses while on travel. I started this on my first day of menses in June but since then I'v had my period twice (after 24 days) and thereafter some irregular bleeding.
Is this all normal? Do i continue with this & allow my body to adjust to the microval or is the irregular bleeding an indication of how this pill is affecting my body, contrary to the reason for me using it? Some advice please as i am limited for time.

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER and thank you for seeking our advice. Please contact your gynecologist who prescribed Micoval today.

Since there are no placebo pills with Microval, you should not have a period. Having two periods after 24 days on the pill is of concern.


July 21, 2015 - 8:24am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!